Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with hepatitis C. Virol load around 160 million. Suggested injections. Side effect?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Dear sir,
My brother is 33 yrs old and was diagoned with heaptitus c and his virol load is around 160 million recommneded him injectins weekly which has sevre side effect..
His other tests are as follows:


Total protien:8.6

can you please suggest what is bet option is here for him..
Posted Thu, 18 Jul 2013 in Liver and Gall Bladder
Answered by Dr. Ketan Vagholkar 7 hours later
Thanks for writing in XXXXXXX
As viral load is significant and liver enzymes are also raised it suggests active inflammation of the liver. It is advisable to undergo medical treatment for the Hep C infection at this stage. It will surely help in reducing the viral load as well as reduce the brunt of inflammatory changes on the liver therby reducing the chance of developing cirrhosis.
Pegylated interferon therapy is the best option.
I hope this answers your query.
Above answer was peer-reviewed by
Follow-up: Diagnosed with hepatitis C. Virol load around 160 million. Suggested injections. Side effect? 10 hours later
Thanks sir..
I heared about side effect of these injections ..are they severe ?
Please can you give me some information about that..
Regards, XXXXXXX
Answered by Dr. Ketan Vagholkar 14 hours later
I can understand your apprehension of the side effects. But at this point with the findings described therapy is a must. The course of pegylated interferons with ribavarin is given under strict medical supervision to monitor any side effects if at all they are developing. But this need not happen in every patient. The main worrisome side effect is bone marrow depression leading to fall in the counts. This can however be easily countered by administering colony stimulating factors. The other side effects are minor and can easily be tolerated and managed.
I hope this answers your doubt.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor